Skip to main content

Lifetime dependence models generated by multiply monotone functions

Alai, Daniel, Landsman, Zinoviy (2017) Lifetime dependence models generated by multiply monotone functions. Scandinavian Actuarial Journal, 2018 (7). pp. 576-604. ISSN 0346-1238. (doi:10.1080/03461238.2017.1405840) (KAR id:64924)


We study a family of distributions generated from multiply monotone functions that includes a multivariate Pareto and, previously unidentified, exponential-Pareto distribution. We utilize an established link with Archimedean survival copulas to provide further examples, including a multivariate Weibull distribution, that may be used to fit light, or heavy-tailed phenomena, and which exhibit various forms of dependence, ranging from positive to negative. Because the model is intended for the study of joint lifetimes, we consider the effect of truncation and formulate properties required for a number of parameter estimation procedures based on moments and quantiles. For the quantile-based estimation procedure applied to the multivariate Weibull distribution, we also address the problem of optimal quantile selection.

Item Type: Article
DOI/Identification number: 10.1080/03461238.2017.1405840
Uncontrolled keywords: Multiply monotone functions; Archimedean survival copulas; Pareto distribution; Weibull distribution; Multivariate truncation
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Depositing User: Daniel Alai
Date Deposited: 01 Dec 2017 09:40 UTC
Last Modified: 09 Dec 2022 05:07 UTC
Resource URI: (The current URI for this page, for reference purposes)

University of Kent Author Information

  • Depositors only (login required):

Total unique views for this document in KAR since July 2020. For more details click on the image.